Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for itchy rashes all over the body while on Lamotrigine

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14618 Questions

default
Posted on Tue, 23 Aug 2016 in Skin Hair and Nails
Question: Hello. I started taking lamotrigine 1,5 weeks ago. 4 days later started developing rash. During last 5 days it's only getting worse, itching, it's all over my body. Had sore throat. Nothing was on my face till this morning. Today I woke up swollen all over my face, even on inside my mouth, eye half way closed. I went to ER on Saturday and they gave me Benadryl and 10 pills of smth else (Rx) also for allergie. But said basically to wait for my doctor and call him Monday. My face looks like I stepped out of the boxing ring. Nothing else, no other side affects, I breath fine, no fever, but the whole body is burning from rash. What should I do?
doctor
Answered by Dr. Kaushal Bhavsar 20 minutes later
Brief Answer:
What is your weight?

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
Your symptoms are suggestive of allergic reaction only.
And I think you are not taking appropriate dose of prednisone.
You are taking under dose.
Can you please tell me your weight so that I can guide you better.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 2 minutes later
140 lbs
doctor
Answered by Dr. Kaushal Bhavsar 2 minutes later
Brief Answer:
You should take 60 mg prednisone.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I have calculated your weight in kgs and it's around 63 kg.
So you will need 60mg of prednisone for good therapeutic effect.
If you don't mind, I want to see your face to get an idea about severity.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 0 minute later
Also, what is that 2nd medicine for?
Is it dangerous, or not, just looking ugly? On Internet I read bunch of scary reaction to Lamotrigine facts. Including organ failure, coma, death?! I m not scared, but...scared
doctor
Answered by Dr. Kaushal Bhavsar 2 minutes later
Brief Answer:
Take picture and send it as attachment.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
First take picture and then attach it as attachment.
There is attachment option in in this question.
Once you attach it and send it to me so that I can see it.
Hope I am clearing things.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 3 minutes later
Well, I took a photo. If you see it...somehow I need to submit it, right?
Well, the face on the photo is not me. It's my reflection in a Samovar. I don't look like that
doctor
Answered by Dr. Kaushal Bhavsar 31 minutes later
Brief Answer:
I haven't seen any attachment in this query.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
Sorry to say but I haven't received any attachment in this query.
So please reattach it and send it again.
Or you can ask me Healthcare Magic team for the help.
Sorry for inconvenience.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 9 minutes later
I tried upload image 3 times. It doesn't go through
doctor
Answered by Dr. Kaushal Bhavsar 21 minutes later
Brief Answer:
OK. Leave this thing.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I don't know why you are not able to attach it successfully.
OK leave this thing.
Please let me know
1. Do you have redness along with swollen face?
2. Do you have itching on face?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Coma

doctor1 MD

day she is fine and go to play and run after few days her neck is fall down and comes sezure after sezure she goin coma there after she abnorrmal...

doctor1 MD

MY GRANDAUGHTER HAS BEEN A VEG STATE SINCE AUG .SHE HAD ADRUG OVERDOSE. HER HEART STOPPED 2 TIMES IN THE HOSPITAL DOCTORS BROUGHT HER BACK. THEY...

doctor1 MD

I have a family member who was placed in a drug induced coma on 12/27/11 for refractory status epilepticus. The drugs were stopped around 1/5/12...

doctor1 MD

A friends mother was having shoulder surgery when something happened and they stopped the surgery. She was put in icu and told the family she was...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a...

doctor1 MD

My sister is 67 and is in hospice care. She is unconscious and has not eaten or drank for nine days . Today I was told she has pneumonia , her...

doctor1 MD

My son is 46, alcoholic, is now visibally shaking feels poor all over ?